MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PTC SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 3992210
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Disability (2371); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Two lots of the suspect device was identified, however it is unknown which one is the complaint product.The lots that were used lot h5294239, lot no.H5301699.(b)(4).Device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the re ported event.Product image review: review of submitted images did not identify significant material deformation, crack or fracture.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion (tlif) at l4-5.In the surgery 2 cages were implanted.The rear part of one of the cages was placed at the same position as the posterior wall at l5.The surgery was performed without problem.However, postoperatively, the cage placed at the same position with posterior wall at l5 was found to be backed-out excessively.Cauda equine was pressured by the backed-out cage which caused pain.The patient suffered disability due to this event.Only one cage was backed out but it is unknown which one backed out.
 
Additional Manufacturer Narrative
Additional information: x rays image review: l4-5 plif performed by placing two cages from same side.10x22 mm interbody grafts were placed.Post op xrays show these to be placed very laterally and one of the cage is backed out.Suspect the lateral interbody space cannot accommodate these size grafts.
 
Additional Manufacturer Narrative
Product analysis: visual and optical examination did not identify crack, fracture, or significant deformation.Dimensional examination of the overall length, width, and height found the implant conforms to print specifications.Visual comparison of the complaint returned implant form with sample comparison part did not identify material deviation from design form.Unable to determine root cause of the implant migration from the available information.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PTC SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key6700102
Report Number1030489-2017-01729
Device Sequence Number854693
Product Code MAX
UDI-Device Identifier00643169187535
UDI-Public00643169187535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2024
Device Catalogue Number3992210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Initial Date Received by Manufacturer 06/12/2017
Supplement Date Received by Manufacturer07/11/2017
09/15/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/07/2017
10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age33 YR